Background: The development of drugs directed against tumor necrosis factor (TNF)-α has dramatically modified the therapeutic approach to inflammatory bowel diseases: a larger use of such drugs has also led to a major knowledge about their adverse effects, especially occurring on skin. Aim of this report was to describe a rare steroid-dependent form of leukocytoclastic vasculitis induced by an anti-TNF-α agent in a young woman with ulcerative colitis. Case presentation: A young girl with ulcerative colitis developed a form of leukocytoclastic vasculitis induced by an anti-TNF-α agent. Recurrent palpable purpuric lesions on her legs were the main cutaneous manifestation. Skin lesions were steroid-dependent, but improved after withdrawal of the anti-TNF-α agent and second-line immunosuppressant therapy. Conclusions: The need to develop specific recommendations to guide the use of medications for managing skin reactions induced by anti-TNF-α drugs is herein emphasized.

Giorgio, V., Blasi, E., Rigante, D., Guerriero, C., De Simone, C., Fedele, A., Gasbarrini, A., Scaldaferri, F., Anti-TNF-related leukocytoclastic vasculitis in ulcerative colitis: a case report, <<INTERNATIONAL JOURNAL OF ENVIRONMENTAL RESEARCH AND PUBLIC HEALTH>>, 2021; 2021 (18(13):6711): 1-6. [doi:10.3390/ijerph18136711] [http://hdl.handle.net/10807/182034]

Anti-TNF-related leukocytoclastic vasculitis in ulcerative colitis: a case report

Giorgio, V
;
Rigante, D;Guerriero, C;De Simone, C;Fedele, Al;Gasbarrini, A;Scaldaferri, F
2021

Abstract

Background: The development of drugs directed against tumor necrosis factor (TNF)-α has dramatically modified the therapeutic approach to inflammatory bowel diseases: a larger use of such drugs has also led to a major knowledge about their adverse effects, especially occurring on skin. Aim of this report was to describe a rare steroid-dependent form of leukocytoclastic vasculitis induced by an anti-TNF-α agent in a young woman with ulcerative colitis. Case presentation: A young girl with ulcerative colitis developed a form of leukocytoclastic vasculitis induced by an anti-TNF-α agent. Recurrent palpable purpuric lesions on her legs were the main cutaneous manifestation. Skin lesions were steroid-dependent, but improved after withdrawal of the anti-TNF-α agent and second-line immunosuppressant therapy. Conclusions: The need to develop specific recommendations to guide the use of medications for managing skin reactions induced by anti-TNF-α drugs is herein emphasized.
Inglese
Giorgio, V., Blasi, E., Rigante, D., Guerriero, C., De Simone, C., Fedele, A., Gasbarrini, A., Scaldaferri, F., Anti-TNF-related leukocytoclastic vasculitis in ulcerative colitis: a case report, <<INTERNATIONAL JOURNAL OF ENVIRONMENTAL RESEARCH AND PUBLIC HEALTH>>, 2021; 2021 (18(13):6711): 1-6. [doi:10.3390/ijerph18136711] [http://hdl.handle.net/10807/182034]
File in questo prodotto:
Non ci sono file associati a questo prodotto.

I documenti in IRIS sono protetti da copyright e tutti i diritti sono riservati, salvo diversa indicazione.

Utilizza questo identificativo per citare o creare un link a questo documento: https://hdl.handle.net/10807/182034
Citazioni
  • ???jsp.display-item.citation.pmc??? 2
  • Scopus 3
  • ???jsp.display-item.citation.isi??? 4
social impact